MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARDEX® ALL-SILICONE FOLEY CATHETER
Catalog Number 166820
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Urinary Tract Infection (2120)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event was inconclusive as no sample is available.A potential root cause for this failure could be "materials of construction are not biocompatible".The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities: 3cc balloon: use 5ml sterile water.5cc balloon: use 10ml sterile water.30cc balloon: use 35ml sterile water.Do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local,state, and federal laws and regulations.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100% silicone foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that patient with spina bifida to emergency department with urinary tract infection.Indwelling catheter removed was gunky.Bardex all-silicone foley catheter inserted and drained 20cc.Bladder scan revealed 160cc in bladder and attempted to irrigate catheter without success.Foley was removed and another one tried, drained dark red urine with small clot and there was no known harm to patient.
 
Event or Problem Description
It was reported that patient with spina bifida to emergency department with urinary tract infection.Indwelling catheter removed was gunky.Bardex all-silicone foley catheter inserted and drained 20cc.Bladder scan revealed 160cc in bladder and attempted to irrigate catheter without success.Foley was removed and another one tried, drained dark red urine with small clot and there was no known harm to patient.Per follow up 12apr2024, issue was not noticed prior to use and patient status was unknown at this time.
 
Additional Manufacturer Narrative
The reported event was inconclusive.Visual evaluation of the returned photo sample noted one opened (without original packaging), used silicone foley.Visual inspection of the photo sample noted that the reported failure could not be evaluated therefore this investigation is considered inconclusive.The exact root cause could not be identified.Although a root cause could not be definitively identified, based on the risk documentation review, a potential root cause for this type of failure could be "materials of construction are not biocompatible".However, there was insufficient information to confirm this potential root cause.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: "bardex® all-silicone foley catheter catheter shaft made entirely of silicone elastomer caution: federal (u.S.A.) law restricts this device to sale by or on the order of a physician.Sterile: unless package is opened or damaged.Warning: do not use ointments or lubricants having a petrolatum base.They will damage silicone and may cause balloon to burst.Caution: do not aspirate urine through drainage funnel wall.Storage: store catheters at room temperature away from direct exposure to light, preferably in the original box.Single use only.Do not reuse.Do not resterilize.For urological use only.Valve type: use luer slip syringe.Do not use needle.Recommended inflation capacities 3cc balloon: use 5ml sterile water 5cc balloon: use 10ml sterile water 30cc balloon: use 35ml sterile water do not exceed recommended capacities.Warning: after use, this product may be a potential biohazard.Handle and dispose of in accordance with applicable local, state, and federal laws and regulations.Note: aggressive traction, particularly in the presence of suturing, is not recommended for 100 percentage silicone foley catheters.To deflate catheter balloon: gently insert a syringe in the catheter valve.Never use more force than is required to make the syringe ¿stick¿ in the valve.If you notice slow or no deflation, re-seat the syringe gently.Allow the balloon to deflate slowly on its own.Do not aspirate or manually accelerate the deflation of the balloon.If permitted by hospital protocol, the valve arm may be severed.If this fails, contact adequately trained professional for assistance, as directed by hospital protocol.Should balloon rupture occur, care should be taken to assure that all balloon fragments have been removed from the patient.Visually inspect the product for any imperfections or surface deterioration prior to use." h11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
BARDEX® ALL-SILICONE FOLEY CATHETER
Common Device Name
FOLEY CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key18845547
Report Number1018233-2024-01157
Device Sequence Number18101072
Product Code GBM
UDI-Device Identifier00801741029820
UDI-Public(01)00801741029820
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K760093
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number166820
Device Lot NumberNGGY4398
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2024
Supplement Date Received by Manufacturer06/19/2024
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date06/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age45 YR
Patient SexMale
Patient Weight109 KG